Soothe damaged
hands and feet

My hands and feet are in a terrible state... What can I do about it?

Chemotherapy and targeted treatments can lead to significant side effects on the hands and feet: intense redness, thickening of the skin and pain around contact zones, chapping, cracking and dryness. This is commonly referred to as hand-foot syndrome. The resulting discomfort and pain can be extremely disabling, and in some cases can even force patients to stop the treatments producing the side effects.

Return
I started to feel a lot of pain on the soles of my feet, I thought it was caused by my new shoes but no- it turned out to be a side effect of my cancer treatment. Now I really look after my hands and feet, it’s so important.
Alice

Our advice

  • Avoid walking for long periods at a time, make sure your shoes are not too tight and wear cotton socks.
  • Wear cotton gloves for day-to-day tasks, and latex gloves for housework.
  • Adapt your daily cleansing products.
  • Apply emollients and repair products, including on and around your nails to hydrate them.
  • Use occlusive bandages such as hydrocolloid dressings if need be.
  • Consult a podiatrist if necessary.
  • Avoid overly hot baths.
  • It is ideal to keep fingernails short, avoiding manicures and fake nails.

DID YOU KNOW?

  • Chapping, cracking and dryness appear after several weeks of treatment. It mostly affects the fingertips, the edges of the nails, and interphalangeal joints.
  • These fissures demand attentive treatment once they appear.
  • The colour, thickness, texture and growth of your nails can be significantly modified.
Send by email

Everyone’s skin has different needs,
find your perfect Eau Thermale Avène routine.

Start now
  • Product recommandations to solve your skin concerns
  • Access to your favorite products & reviews
  • Record of your purchases to reward your loyalty
Sign up now

Searching

Login required

You must log into your Avène account to save this information.


Login or create an account